MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI ROD CUTTER Ø3.5 /4.0MM; SPINE ROD CUTTER

MEDACTA INTERNATIONAL SA MUST MINI ROD CUTTER Ø3.5 /4.0MM; SPINE ROD CUTTER
Catalog Number 03.75.10.0069
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the primary spine surgery, when the surgeon was cutting the cocr rod with a rod cutter, a piece of the rod cutter flew into the air and hit the or light which shattered and resulted in pieces of glass falling into the sterile field.The or light was removed and the surgeon backed out of the or and scrubbed in again, irrigated the patient extensively and applied an antimicrobial wound lavage to the open incision.The surgeon had to use competitor rod cutter to complete the case.There was 30-minute delay and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 8 august 2023, lot 1860030: (b)(4) manufactured and released on 01-apr-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Note: the device was used to cut the cocr material, while this device is intended to be used to cut titanium rod only.
 
Additional Manufacturer Narrative
The device is not available.The device is not a single use device, is reusable.No serious injury occurred and it should also be not considered a malfunction because the device was used with cocr rods while it is intended to be used only with titanium rods.Cocr has a significantly higher hardness than titanium.

Brand Name
MUST MINI ROD CUTTER Ø3.5 /4.0MM
Common Device Name
SPINE ROD CUTTER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17498529
Report Number3005180920-2023-00635
Device Sequence Number20426687
Product Code LXH
UDI-Device Identifier07630971208940
UDI-Public07630971208940
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.75.10.0069
Device Lot Number1860030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale